What are Nurofen Joint and Back Pain 512mg tablets?
Nurofen Joint and Back Pain are max-strength painkillers that are used to relieve painful symptoms in your back and joints as well as help other everyday aches and pains. It contains 400mg of ibuprofen (as 512mg sodium ibuprofen) which is an anti-inflammatory drug which is commonly used as an everyday painkiller to provide short-term relief from aches and pains and feverishness.
What kind of pain can this product be used for?
Nurofen Max Strength can be used for a variety of mild to moderate pain and to relieve fever. The most common uses for this product are:
- Nerve pain
- Period pain
- Muscular pain
- Cold and flu symptoms
- Sore throat
- Dental pain
- Pain associated with non-serious arthritis
This product should be used for short-term relief from pain and if symptoms persist long-term, you should seek medical attention from your GP.
How does Nurofen Joint and Back work?
The active ingredient in this product is 512mg of Sodium Ibuprofen, which is absorbed quicker than standard ibuprofen and which belongs to a group of medicines known as Non-Steroidal Anti-Inflammatory Drugs (NSAIDs). NSAIDs provide relief by changing the body’s response to pain, swelling and high temperature.
How to take this product
This product is for short term use only. You should take the lowest dose for the shortest time necessary to relieve your symptoms. This product is only suitable for adults, the elderly and children and adolescents between 12 and 18 years.
Take 1 tablet with water, up to 3 times a day as required. Leave at least four hours between doses. Do not take more than 3 tablets in 24 hours.
- Do NOT give to children under 12 years
- Do NOT take this medicine for longer than 10 days unless your doctor tells you to
- If symptoms persist after 10 days in adults or 3 days in children, seek advice from your doctor
If you have taken
more Nurofen tablets than you should or if children have taken this medicine by
accident always contact a doctor or nearest hospital to get an opinion of the
risk and advice on action to be taken.
Symptoms of overdose include:
- Stomach pain
- Vomiting (may be blood-streaked)
- Ringing in the ears
- Shaky eye movement
- Chest pain
- Loss of consciousness
- Convulsions (mainly in children)
- Blood in urine
- Breathing problems
Can you take Nurofen with other medications?
Nurofen may affect or be affected by some other medicines. Always check with your doctor or a Chemist 4 U pharmacist to ensure this product is suitable for you. Avoid taking this product with corticosteroid tablets, quinolone antibiotics or drugs that are prescribed:
- As anti-coagulants
- To stimulate your heart
- To reduce high blood pressure
- To help pass water (diuretics)
- For the temporary suppression of your immune system
- For mania or depression
- For pregnancy termination
- For HIV treatment
Some other medicines may also affect or be affected by the treatment of Nurofen. You should therefore always seek the advice of your doctor or a Chemist 4 U pharmacist before you use Nurofen with other medicines.
When should Nurofen NOT be used?
Do NOT take Nurofen Pain Relief Max Strength 512mg if you are allergic to any of the ingredients (see ingredients tab for full list) or if you:
- Have or have had 2 or more episodes of a stomach ulcer, perforation or bleeding
- Have had a worsening of asthma, skin rash, itchy runny nose or facial swelling when previously taking ibuprofen, aspirin or similar medicines
- Have had gastrointestinal bleeding or perforation when previously taking NSAIDs
- Have severe liver or kidney problems
- Have severe heart problems
- Are in the last 3 months of pregnancy
Check with a Chemist 4 U pharmacist or your GP before taking this product if you:
- Have or have had asthma
- Have kidney, heart, liver or bowel problems
- Have high cholesterol, high blood pressure or previously have had a heart attack or stroke
- Have a history of gastrointestinal disease
- Have Systemic Lupus Erythematosus (a condition of the immune system causing joint pain, skin changes and other organ disorders)
- Are a smoker
- Are in the first 6 months of pregnancy
- Are on a diet restricting your salt intake
Always check the label to ensure this medication is suitable for you. Speak to your doctor or a Chemist 4 U pharmacist if you are unsure.
Like all medications, Nurofen Pain Relief Max Strength 512mg tablets can cause side effects, although not everyone will experience them.
Stop taking this medicine and seek immediate medical attention if you develop:
- Signs of intestinal bleeding such as bright red faeces, black tarry stools, vomiting blood or dark particles that look like coffee grounds
- Signs of a serious allergic reaction such as difficulties in breathing or unexplained wheezing, dizziness or faster heartbeat, severe forms of skin reaction such as itchiness, skin rash with redness, peeling, flaking or blistering, swelling of your face tongue or throat
- Signs of kidney problems such as passing less or more urine, cloudy urine or blood in urine, pain in the back and/or swelling in the legs
- Signs of aseptic meningitis with neck stiffness, headache, feeling sick, being sick, fever or disorientation. Patients with autoimmune disorders (lupus, mixed connective tissue disease) may be more likely to be affected
- Severe skin reaction known as DRESS syndrome can occur. Symptoms of DRESS include skin rash, fever, swelling of lymph nodes and an increase of eosinophils
See the patient information leaflet for the full list of side effects.
This product is a medicine; make sure to speak to your doctor or Chemist 4 U pharmacist before taking this product if you have an underlying medical problem or are taking any other medicine or complementary therapy. If your symptoms get worse or continue after taking this product, contact us or your doctor. For medical services in your area, please refer to https://www.nhs.uk
If you are pregnant, trying to become pregnant, or breastfeeding, speak to your doctor or our pharmacist before taking this product. If you suffer from any allergies, ask your doctor or our pharmacist if this medicine is right for you.
Store all medicines out of sight and reach of children.
Please read the included leaflet carefully before using this product.
Please contact your GP if appropriate regarding this product.
Helpful Advice on Medication Restrictions & Addiction
For further information on our medication restrictions policy, please click here.
If you are concerned about addiction to 'over the counter' medication, we urge you to visit the below links for professional help and advice:
Each tablet contains the active ingredient Ibuprofen 400mg (as Sodium Ibuprofen 512mg)
Other ingredients: Croscarmellose sodium, Xylitol, Microcrystalline cellulose, Magnesium stearate, Colloidal anhydrous silica, Carmellose sodium, Talc, Acacia spray dried, Sucrose, Titanium dioxide (E 171), Macrogol 6000 powder, and Red ink (contains Shellac, Iron Oxide Red (E 172), Propylene Glycol, Ammonium Hydroxide (E527), Simethicone)
Can I take two painkillers at once?
Sometimes when you take painkillers you find that although they make your headache, backache, or whatever your aches and pains you’re trying to treat a bit better, they don’t quite do the job.
This is when you might consider picking up another painkiller to try to kick that pain to the curb. But how do you know if this is safe? Can you take more than one painkiller at once?
If you’ve ever looked into your medicine cabinet and asked yourself one of these questions then you’ve come to the right place.
Ask a Pharmacist
Didn't find the answer you were looking for? Submit a private question to be answered by one of our qualified UK pharmacists.
|Method||Handling Time||Transit Time||Timescale||Approx Cost|
|Standard Shipping (3-5 Working Days)||1||2||3||£2.95|
|Royal Mail Tracked 24||0||1||1||£4.95|
Times are given in working days and are approximate. Costs may change based on order total, day of the week or location within the UK. Ability to hit timescales will depend on whether the products are ordered before a cut off time, as well as additional administration time incurred in reviewing your order.
Please review the estimates at the checkout.
Free UK Delivery on all orders over £30* - Delivery within 3-5 working days.
Standard UK Delivery - £2.95* - Delivery within 3-5 working days.
Express UK Delivery - £4.95** - Delivery within 1-2 working days.
Temperature Controlled Delivery - £8.85 - Delivery within 1-3 working days.
Please Note: These prices are shown as a guide only. All delivery times are approximate but have been obtained in good faith.
*Excluding refrigerated products and treatments which are subject to different postage charges.
All our items are sent completely discreet for your peace of mind.
This means the packaging is plain, there is no mention of what product is inside your package and there is no mention of Chemist4U either.
We respect that many of our products are of a sensitive nature - this is why we take every step to keep your purchases private.
Customers can read our full returns policy by clicking here